Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Representation of holomorphic functions by boundary integrals

Author: Albert Baernstein
Journal: Trans. Amer. Math. Soc. 160 (1971), 27-37
MSC: Primary 30.30; Secondary 46.00
MathSciNet review: 0283182
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ K$ be a compact locally connected set in the plane and let $ f$ be a function holomorphic in the extended complement of $ K$ with $ f(\infty ) = 0$. We prove that there exists a sequence of measures $ \{ {\mu _n}\} $ on $ K$ satisfying $ {\lim _{n \to \infty }}\vert\vert{\mu _n}\vert{\vert^{1/n}} = 0$ such that $ f(z) = \sum\nolimits_{n = 0}^\infty {\int_K {{{(w - z)}^{ - n - 1}}d{\mu _n}(w)(z \in K)} } $. It follows from the proof that two topologies for the space of functions holomorphic on $ K$ are the same. One of these is the inductive limit topology introduced by Köthe, and the other is defined by a family of seminorms which involve only the values of the functions and their derivatives on $ K$. A key lemma is an open mapping theorem for certain locally convex spaces. The representation theorem and the identity of the two topologies is false when $ K$ is a compact subset of the unit circle which is not locally connected.

References [Enhancements On Off] (What's this?)

  • [1] Lars V. Ahlfors, Complex analysis: An introduction of the theory of analytic functions of one complex variable, Second edition, McGraw-Hill Book Co., New York-Toronto-London, 1966. MR 0188405
  • [2] N. Bourbaki, Eléments de mathématique. XV. Première partie: Les structures fondamentales de l’analyse. Livre V: Espaces vectoriels topologiques. Chapitre I: Espaces vectoriels topologiques sur un corps valué. Chapitre II: Ensembles convexes et espaces localement convexes, Actualités Sci. Ind., no. 1189, Herman & Cie, Paris, 1953 (French). MR 0054161
  • [3] Alexandre Grothendieck, Sur les espaces (𝐹) et (𝐷𝐹), Summa Brasil. Math. 3 (1954), 57–123 (French). MR 0075542
  • [4] Guy Johnson Jr., Harmonic functions on the unit disc. I, II, Illinois J. Math. 12 (1968), 366-385; ibid. 12 (1968), 386–396. MR 0229846
  • [5] Gottfried Köthe, Dualität in der Funktionentheorie, J. Reine Angew. Math. 191 (1953), 30–49 (German). MR 0056824,
  • [6] Gottfried Köthe, Topologische lineare Räume. I, Die Grundlehren der mathematischen Wissenschaften, Bd. 107, Springer-Verlag, Berlin-Göttingen-Heidelberg, 1960 (German). MR 0130551
  • [7] Charles Roumieu, Sur quelques extensions de la notion de distribution, Ann. Sci. École Norm. Sup. (3) 77 (1960), 41–121 (French). MR 0121643
  • [8] Walter Rudin, Real and complex analysis, McGraw-Hill Book Co., New York-Toronto, Ont.-London, 1966. MR 0210528
  • [9] Helmut H. Schaefer, Topological vector spaces, The Macmillan Co., New York; Collier-Macmillan Ltd., London, 1966. MR 0193469

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30.30, 46.00

Retrieve articles in all journals with MSC: 30.30, 46.00

Additional Information

Keywords: Representation of holomorphic functions, Cauchy integrals, boundary integrals, generalization of Laurent series, duality in function theory, spaces of holomorphic functions, Roumieu's generalized functions, open mapping theorem, (DF) space, Montel space
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society